Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|Victoria88 - Fri Sep 05, 2008 11:34 pm||
I`m 18 years old and I've been on Alesse 28 for over 7 months now, so I thought by now my body would have gotten used to the process. Anyways, a few days ago I started having brown discharge that would show up on my underwear or when I wiped after going to the bathroom. I decided to just ignore it and hope that it would go away. Now it seems like I've gotten my real period, but it's almost a week early. Like I said, I've been taking the pill for a while, and I've NEVER missed taking the pill, and always take it at the same time everyday. I'm worried that something's wrong with my body, and I don't really have a doctor to call (I got the prescription for my pills from a free clinic). Is it going to be like this every month now? Or will my period continue until after I finish the placebo week? (which would make my period two weeks long!!!)
I don`t really know what I should do, or if I should be worried. My body has never acted up like this, I`m I am a little anxious about it.. Thank you.
|Debbie Miller, RN - Wed Oct 01, 2008 8:01 pm||
No, this is not a bad sign. Hormones can do funny things to us and chances are that things will settle down in time. The brown discharge is called breakthrough bleeding and can be just old blood that was not completely evacuated during your last period. If this continues you may need to try a different formula of pills and the clinic should be able to consult with you about this.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.